1 doctor weighed in:

My 7 year old has a circular patch of hair missing. Scalp was red last week but hair in tact ARNP said put hydrocortisone on. Now hair gone not red ?

1 doctor weighed in
Dr. Chad Rudnick
Pediatrics

In brief: Hair loss

did the hair fall out after putting hydrocortisone on? Was the entire scalp red or just a small area? Patchy hair loss may be due to a fungal infection among other possibilities.
The fungal infection is called tinea capitus and would need prescription medication. See your pediatrician for an exam and treatment plan.

In brief: Hair loss

did the hair fall out after putting hydrocortisone on? Was the entire scalp red or just a small area? Patchy hair loss may be due to a fungal infection among other possibilities.
The fungal infection is called tinea capitus and would need prescription medication. See your pediatrician for an exam and treatment plan.
Dr. Chad Rudnick
Dr. Chad Rudnick
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors